Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
1,336 Posts
Discussion Starter · #1 ·
Just got back from a new doctor today who thinks my bladder problems ARE interstitial cystitis. (See "Does Anyone Else Have This?" post.) She feels that this is related to IBS and skin rashes I've been having. She decided to put me on prednisone. I know very little about this drug, but have heard it can cause diarrhea, anxiety and insomnia. These are three things I already have in abundance! I'm really scared to start taking this. Does anyone else have any experience with prednisone?
 

·
Registered
Joined
·
511 Posts
all pharmacological agents can cause side effects to all of our bodies systems. the side effects that you mention can be caused by just about any drug albeit some in very small percentages of those who ingest them. prednisone, a very potent corticosteroid or anti-inflammatory agent is one of the major drugs used to treat inflammatory bowel disease as well as most other diseases where inflammation or hypersensitivity is a key factor. prednisone is a relatively safe drug when used judiciously and for shorter durations; it is not until it is used long term and in those who have other health problems that it can cause complications. when used short term the dosage begins higher and is then tapered to its completion. i wouldn't worry about the side effects you mentioned as long as you are under the care of a competent physician. if it bothers you it can always be stopped. good luck, mitchell
 
G

·
Zigmissus, Prednisone can be VERY effective, but just a word of caution. If for some reason its not working for you, or you are experiencing side effects, please call your doc immed. You can not just stop taking prednisone. Like Mitchell said, you must taper off of it. And, if you are having problems with insomnia from it, ask your doctor about taking it all in the morning. That helps too. Good luck.
 
G

·
I was prescribed prednisone a couple of years ago for my Crohn's disease. As stated earlier, this can be a very effective drug for diseases of the intestinal tract. I was taken off of it within 2 days of starting as I gained 10 pounds in those 2 days.I have a friend, who also has Crohn's, who has had a few times of taking Prednisone. She has discovered through trial and error, that it is very important that you be tapered off of the medicine, not dropped suddenly.She is currently on a 10 week regime of prednisone and is back to enjoying life. She says that it makes her forget that she has Crohn's and that is seems to all be in her head. She has never had any of the side effects.Everyone is different with their results and reactions, but no matter what, it is very important that you contact your physician immediatly if you start having any side effects.Good luckChris------------------Live life to its fullest!!
 
G

·
I've taken prendisone & it's realative dexamethesone for allergic reactions. But what I found is that it greatly improved my ibs symptoms. No more pains anywhere! My appetite improved too. Since it's a steroid I did find after taking it for a few days, I had trouble sleeping at night. It gives you a little boost. It's only healthy to stay on it for a short duration, which is too bad. I wish I could take it all the time because I felt great.
 
G

·
I was prescribed prednisone on July 4th when I went to the emergency room. I had a severe case of poison ivy and the doc said that this will dry it up fast and by the time I weened off of this steroid that I should have no problems. He also said if I had any side effects to call and let him know. Well I started getting the hiccups within 12 hours or so of taking this and had them for approximately 8-9 hours the first day and was ok that night (last dosage was around 6:30 pm) the nest morning being on the 6 pills a day part of this requirement I took 2 for morning will take 2 at lunch and 2 at dinner. My problem is that within 2 hours of taking the morning dose I again had the hiccups like the day before, not just 1 hiccup but a series of short spasm hiccups that hurt extremely bad and caused a heartburning,type of sensation and caused me to double over with pain in the chest and lower neck region. I spoke with the emergency room and nobody has found any symptons to match this and are trying to tell me there is something else wrong but I have not had hiccups in a long time (years I believe)and that my dietary habit has not change at all. if anyone has anyinfo on this subject please reply to me at kgrimes###net100ltd.com I would really appreciate any help on this subject. Thanks suffering in Va.
 
G

·
I have been on prednisone twice...both times for an asthma-like problem. It helped me a great deal and I had no major side effects...HOWEVER, I did gain more 30 pounds in less than a month the first time I used it (I was 95 and shot up to 130!!!)
and found it very difficult to lose the weight.
So, the moral of the story is, if you use prednisone, eat a rice cake, not a candy bar when the munchies hit!!!!!!
 

·
Registered
Joined
·
1,336 Posts
Discussion Starter · #9 ·
Interesting that this old thread got resurrected--it's almost a year old! To update, I never did take the prednisone. They cultured bacteria again in my urine, and told me prednisone would make the infection worse (it weakens your immune system). So I got more antibiotics instead. They didn't relieve the symptoms, nor did 8 more different antibiotics, including, this spring, 6 weeks of quinolines. I checked out that site, Debidoo. Interesting, but the woman tried so many different things, who knows what worked? Also, in 50 percent of cases, IC spontaneously goes into remission; maybe that's what happened. Skyrocket: Hiccups as a side effect of prednisone? Wow. I hate hiccups. I always get acid reflux with them too; meanwhile my family stands around laughing at me because hiccups are just so hilarious. (Unless you're the one who has them.)
 
1 - 9 of 9 Posts
Top